Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 71, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Nov 1, 2013, 2:59 AM EDT for 9 counties in West Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2013, 2:59 AM EDT (06:59 UTC)
- Expired
- Nov 1, 2013, 4:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Cabell County, WV, Clay County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Roane County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 46 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 1, 12:46 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 716 m²/s²
- 0-3 km storm-relative helicity
- 846 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925
WUUS51 KRLX 010659
SVRRLX
WVC005-011-015-039-043-045-059-087-099-010800-
/O.NEW.KRLX.SV.W.0071.131101T0659Z-131101T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
259 AM EDT FRI NOV 1 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN WEST VIRGINIA...
SOUTH CENTRAL CABELL COUNTY IN WEST VIRGINIA...
WEST CENTRAL CLAY COUNTY IN WEST VIRGINIA...
SOUTHERN KANAWHA COUNTY IN WEST VIRGINIA...
LINCOLN COUNTY IN WEST VIRGINIA...
NORTHERN LOGAN COUNTY IN WEST VIRGINIA...
NORTHWESTERN MINGO COUNTY IN WEST VIRGINIA...
SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...
SOUTHEASTERN WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 400 AM EDT
* AT 254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 25 MILES SOUTHWEST
OF DUNLOW...OR NEAR PAINTSVILLE...MOVING NORTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURNWELL...VAN...SPURLOCKVILLE...RANGER...KIAHSVILLE...JULIAN...
GLEN...GILL...PRATT...MARMET...HARTS...GLASGOW...EAST BANK...COAL
FORK...CHIEF LOGAN STATE PARK...CHESAPEAKE...CHAPMANVILLE...CEDAR
GROVE AND BELLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 NEAR MILE MARKER 96
IN WEST VIRGINIA...I-79 NEAR MILE MARKER 31...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 68 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN HUNTINGTON AND OTHER
PLACES WITH THESE STORMS. THESE ARE DANGEROUS STORMS...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3795 8248 3797 8248 3798 8246 3799 8248
3830 8226 3829 8203 3826 8200 3828 8197
3827 8167 3860 8115 3804 8137 3775 8229
3787 8243 3790 8244 3794 8251
TIME...MOT...LOC 0658Z 242DEG 55KT 3785 8275
$$
082 follow-up statements
895
WWUS51 KRLX 010736
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
336 AM EDT FRI NOV 1 2013
WVC005-011-015-039-043-045-059-087-099-010800-
/O.CON.KRLX.SV.W.0071.000000T0000Z-131101T0800Z/
MINGO WV-LOGAN WV-LINCOLN WV-KANAWHA WV-CLAY WV-CABELL WV-BOONE WV-
WAYNE WV-ROANE WV-
336 AM EDT FRI NOV 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR SOUTHEASTERN ROANE...SOUTHEASTERN WAYNE...BOONE...SOUTH CENTRAL
CABELL...WEST CENTRAL CLAY...SOUTHERN KANAWHA...LINCOLN...NORTHERN
LOGAN AND NORTHWESTERN MINGO COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
HAMLIN...MYRA...PALERMO...SPURLOCKVILLE...MUD...SHARPLES...SWEETLAND.
..TURTLE
CREEK...JEFFREY...GRIFFITHSVILLE...YAWKEY...ALKOL...WOODVILLE...DANVI
LLE...MADISON...JULIAN...VAN...FOSTER...SOD...PRENTER...ASHFORD...RAC
INE...SYLVESTER...SETH...PROCIOUS...ESKDALE...LEEWOOD...DAWES...POND
GAP...BURNWELL...SHARON...GLEN...PRATT...MARMET...HANDLEY...GLASGOW..
.EAST BANK...COAL FORK...CHESAPEAKE...CEDAR GROVE AND BELLE
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 96 AND 97 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 31 AND
32...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 68 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
FRIDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3795 8248 3797 8248 3798 8246 3799 8248
3830 8226 3829 8203 3826 8200 3828 8197
3827 8167 3860 8115 3804 8137 3775 8229
3787 8243 3790 8244 3794 8251
TIME...MOT...LOC 0735Z 242DEG 55KT 3811 8211
$$
14141
WWUS51 KRLX 010802
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
402 AM EDT FRI NOV 1 2013
WVC005-011-015-039-043-045-059-087-099-010812-
/O.EXP.KRLX.SV.W.0071.000000T0000Z-131101T0800Z/
MINGO WV-LOGAN WV-LINCOLN WV-KANAWHA WV-CLAY WV-CABELL WV-BOONE WV-
WAYNE WV-ROANE WV-
402 AM EDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE...
SOUTHEASTERN WAYNE...BOONE...SOUTH CENTRAL CABELL...WEST CENTRAL
CLAY...SOUTHERN KANAWHA...LINCOLN...NORTHERN LOGAN AND NORTHWESTERN
MINGO COUNTIES HAS EXPIRED...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 96 AND 97 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 31 AND
32...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 68 AND 95.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3795 8248 3797 8248 3798 8246 3799 8248
3830 8226 3829 8203 3826 8200 3828 8197
3827 8167 3860 8115 3804 8137 3775 8229
3787 8243 3790 8244 3794 8251
TIME...MOT...LOC 0736Z 242DEG 55KT 3811 8209
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 1:42 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 1, 1:42 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
142 AM EDT FRI NOV 1 2013
.SYNOPSIS...
WARM SOUTHERLY WINDS TODAY. COLD FRONT TONIGHT WITH GUSTY SHOWERS.
COOLER FOR THE WEEKEND...WITH A REINFORCING FRONT SATURDAY. HIGH
PRESSURE LATE IN THE WEEKEND AND EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
130 AM UPDATE...
ACTIVE WEATHER CURRENTLY ONGOING. SVR THUNDERSTORM WATCH FOR THE
REMAINDER OF THE AREA WAS ISSUED RECENTLY MAINLY FOR STRONG WIND
POTENTIAL...WITH VERY LITTLE LIGHTNING BEING OBSERVED AS EXPECTED.
OBSERVATIONS TO THE WEST OF OUR AREA ARE ON THE MARGINAL SIDE
WITH RESPECT TO SEVERE STRONG WIND CRITERIA...MAINLY AROUND THE
50MPH RANGE. YET NUMEROUS REPORTS BEING RECEIVED IN THOSE AREAS OF
WIND DAMAGE. MAIN LINE OF SHOWERS NOW ENTERING INTO OUR SE OHIO
ZONES. SHOULD CONTINUE MARCHING QUICKLY EASTWARD...ROUGHLY OVER
OUR CENTRAL ZONES BY 07Z- 08Z...AND INTO OUR EASTERN MOUNTAIN
ZONES BY THE 09Z- 10Z TIME FRAME. CONSIDERED AN UPGRADE OF THE
CURRENT WIND ADVISORY TO A HIGH WIND WARNING FOR POCAHONTAS AND
RANDOLPH COUNTIES...BUT DECIDED TO LET THE ADVISORY WITH GUSTS TO
50MPH AND CURRENT SVR WATCH HANDLE ANY STRONGER GUSTS AT THIS
TIME.
PREVIOUS DISCUSSION...
MADE A FEW CHANGES TO THE PREVIOUS FORECAST. ADDED IN A SLIGHT
CHANCE OF THUNDER LATER TONIGHT...AS THE COLD FRONT APPROACHES AND
MOVES THROUGH THE CWA. IN ADDITION...INCREASED WINDS SLIGHTLY FROM
THE PREVIOUS FORECAST...PARTICULARLY ACROSS THE LOWLANDS...BASED
ON CURRENT OBSERVATIONS JUST TO THE WEST OF CWA OUT AHEAD OF
FRONTAL BOUNDARY. OTHERWISE...MADE NO MAJOR CHANGES.
PREVIOUS DISCUSSION FOLLOWS...
RAIN SHWRS INCRG IN CVRG TDA AS VERY STRONG TROF IN SRN PLNS LIFTS
NEWD TWD THE GRTLKS RGN TNGT. OCNL SHWRS WILL CONT THIS EVE AS
LOW-LVL JET OF 70-80 KT PROVIDES IMPRESSIVE MOISTURE ADVCTN INTO
THE RGN. WHILE IT MAY NOT RAIN CONSTANTLY THRU EARLY EVE...SHWRS
CAN BE XPCD PERIODICALLY MOST ZONES.
RAIN CVRG WILL BCM MORE WDSPRD OVNGT AS CDFNT APRCHS AND UPR
FORCING INCRS. A NARROW LINE OF CNVCTN IS XPCD TO FORM ALONG THE
FRONT AND WILL MOVE ACRS ENTIRE FCST AREA LATE TNGT. CATEGORICAL
POPS WERE CONTD OVNGT...WITH LOW CHCS FOR TSRA INCLUDED WITH
PASSAGE OF CDFNT OWING TO MODEST ELEVATED INSTBY. ALTHOUGH CAPE
PROFILES ARE NOT DP...CLD TOPS MAY BE SUFFICIENTLY ABV FRZG LVL TO
YIELD ICE CRYSTALS.
APART FROM RAIN...WIND WILL BE ANOTHER ISSUE. TIGHT PRES GRADIENT
AND VERY STRONG KINEMATICS SUGGEST GUSTY WINDS A STRONG PSBLTY.
THERMODYNAMICS DO NOT FAVOR MIXING OF THESE STRONG WINDS ALOFT TO
THE GROUND...BUT MDT-HVY PCPN COULD TRANSPORT SOME OF THIS
MOMENTUM DOWNWARD.
MTNS MOST LKLY AREA TO EXPERIENCE HIGHEST GUSTS...WHERE WIND ADZY
RMNS IN EFFECT TNGT. GUSTS IN EXCESS OF 40 KT ARE XPCD AS H9 FLOW
INCRS CONSIDERABLY.
PCPN WILL BE EXITING ERN ZONES FRI MRNG. CLD CVR WILL RMN QUITE
ABUNDANT IN THE WAKE OF THE FRONTAL BNDRY OWING TO MSTR PRESENCE
AND STEEPENING LAPSE RATES AMID COLD AIR ADVCTN. STRATOCU MAY BGN
TO ERODE LATE IN THE DAY.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
A SECONDARY CDFNT WILL MOVE SEWD SAT NGT FROM THE GRTLKS IN
ASSOCIATION WITH A SHRTWV TROF. COLDER AIR WILL ACCOMPANY THIS
WAVE...BUT WILL ARRIVE AFTER DEPARTURE OF LGT PCPN SAT AFTN AND
EVE.
IN THE WAKE OF THE CDFNT...STEEP LAPSE RATES AND MSTR FETCH FROM
THE LAKES WILL ACTIVATE THE UPSLP PCPN MACHINE...WITH RAIN SHWRS
XPCD SAT NGT ALONG WEST-FACING SLOPES OF THE MTNS. HIGHEST
ELEVATIONS MAY BE COLD ENOUGH FOR SNOW SHWRS SAT NGT...BUT ONLY A
BRIEF WINDOW FOR PCPN BFR INVERSION HEIGHTS DROP SHOULD LMT
ACCUMS.
SFC RDG BUILDS INTO THE RGN ON SUN...BRINGING WINDS TO LGT NLY.
DRY AIR WILL INVADE...WHICH WILL HELP ERODE ANY CLDS AND SUPPRESS
ANY LINGERING PCPN.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WRN CONUS TROF AND ERN CONUS RDG WILL CHARACTERIZE THE H5 PATTERN
THRU EARLY-MID WK. RDG AXIS ALOFT AND SFC HIPRES WILL SUPPRESS
PCPN THRU FCST AREA MON-TUE.
AS SFC HIPRES MOVES INTO THE ATLC...RETURN FLOW WILL PROMOTE
MODEST UPSLP FLOW E OF THE MTNS. VERY LGT PCPN MAY IMPACT THE ERN
RDGS TUE NGT-WED...BUT FLOW WILL BE DOWNSLOPE FOR MOST OF THE
FCST AREA.
THE WRN CONUS TROF WILL PROGRESS EWD BY MID-WK. VERY STRONG FLOW
/WITH SLY H9 FLOW OF 40-50 KT/ WILL DVLP AHEAD OF THIS WAVE...
WHICH WILL TRANSPORT MSTR NWD INTO THE GRTLKS RGN. A VERY STRONG
CDFNT ALSO IS XPCD TO PROGRESS EWD THRU OHVLY INTO WV DURG THIS
TIME.
MEXMOS ALREADY IS PROVIDING A VERY STRONG SIGNAL FOR A WET WED NGT
OR THU. ECMWF IS SLOWER...BUT ALSO WAS SLOWER WITH THE CURRENT
SYSTEM AND EVENTUALLY CAUGHT UP TO THE GFS. A WINDY AND RAINY MID-
WK CAN BE XPCD FOR WV WITH COOLER TEMPS BY LATE IN THE WK.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
06Z FRIDAY THROUGH 06Z SATURDAY...
COLD FRONT WITH STRONG LINE OF SHOWERS/WINDS CURRENTLY PUSHING
INTO SE OHIO AT THIS TIME. THIS LINE WILL MARCH ACROSS THE
AREA...ROUGHLY LOCATED PKB-HTS AROUND 07Z...CRW AROUND 07Z-
08Z...AND EASTERN TERMINALS BY AND AFTER 08Z. STRONG GUSTY WINDS
UPWARDS OF 40-50KTS ARE POSSIBLE WITH THIS LINE OF SHOWERS.
ADDITIONALLY...WHILE RELATIVELY STRONG WINDS AT THE SURFACE MAY
PRECLUDE THE TECHNICAL DEFINITION OF LOW LEVEL SHEAR...SUSTAINED
WINDS OFF-SFC OF AROUND 50-70KTS MAY CREATE VERY TURBULENT
CONDITIONS MAINLY BETWEEN 06Z-12Z THIS MORNING.
BEHIND THE FRONT...EXPECT IFR/LIFR CIGS...PARTICULARLY BETWEEN
06Z-13Z...GRADUALLY LIFTING TO VFR ACROSS LOWLANDS AFTER 16Z...AND
AFTER 18-20Z HIGHER TERRAIN. THE STRONGEST WIND GUSTS WILL BEGIN
TO SUBSIDE AFTER 12Z...YET STILL REMAIN RELATIVELY GUSTY FOR THE
REMAINDER OF THE DAY TODAY AROUND THE 15-25KT RANGE...PARTICULARLY
OVER THE HIGHER ELEVATIONS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: TIMING OF LOWER CIGS MAY VARY FROM FORECAST.
PREVALENT WIND SPEEDS MAY NOT BE AS STRONG AS FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 11/01/13
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY M L L M M H H M M M M M
HTS CONSISTENCY H H H H M M M M M M H H
BKW CONSISTENCY M L M M H H H H M M M M
EKN CONSISTENCY M M L L M M M M H M M M
PKB CONSISTENCY H H H H M M M M H H H H
CKB CONSISTENCY H M H H H H M H M M M H
AFTER 06Z SATURDAY...
IFR IS POSSIBLE AT EKN AND BKW SATURDAY NIGHT INTO SUNDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR WVZ033>038-046-
047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR VAZ003-004.
&&
SYNOPSIS...TRM/RPY/30
NEAR TERM...50/SL
SHORT TERM...RPY
LONG TERM...TRM
AVIATION...50Hazardous weather outlook, Nov 1, 12:53 AM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1253 AM EDT FRI NOV 1 2013 KYZ101>103-OHZ066-067-075-076-083>087-020500- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH- 1253 AM EDT FRI NOV 1 2013 ...SEVERE THUNDERSTORM WATCH 556 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005>011-013>020-024>032-039-040-020500- LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 1253 AM EDT FRI NOV 1 2013 ...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>038-046-047-020500- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 1253 AM EDT FRI NOV 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 1, 2:08 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
208 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST CANNONSBURG 38.39N 82.70W
11/01/2013 E60 MPH BOYD KY PUBLIC
POWER OUT
&&
EVENT NUMBER RLX1300925
50Local storm report, Nov 1, 2:19 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
219 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST ASHLAND 38.46N 82.64W
11/01/2013 E70 MPH BOYD KY PUBLIC
&&
EVENT NUMBER RLX1300926
50Local storm report, Nov 1, 2:20 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
220 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND GST 1 S CEREDO 38.38N 82.55W
11/01/2013 M62 MPH WAYNE WV ASOS
&&
EVENT NUMBER RLX1300927
50Local storm report, Nov 1, 2:30 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
230 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND GST HUNTINGTON 38.41N 82.43W
11/01/2013 E70 MPH CABELL WV TRAINED SPOTTER
SPOTTER AT MARSHALL UNIV CAMPUS ESTIMATES 65-70MPH WIND
GUSTS. ALSO REPORTS POWER LINES AND MANY LARGE BRANCHES
DOWN.
&&
EVENT NUMBER RLX1300928
50Local storm report, Nov 1, 2:54 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
254 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND GST SW ELEANOR 38.54N 81.93W
11/01/2013 E65 MPH PUTNAM WV NWS EMPLOYEE
&&
EVENT NUMBER RLX1300929
50Local storm report, Nov 1, 2:58 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
258 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM HAIL COOLVILLE 39.22N 81.80W
11/01/2013 E0.88 INCH ATHENS OH PUBLIC
ALSO WINDS TO 50 MPH.
&&
EVENT NUMBER RLX1300930
JSHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:47 AM EDT | Severe Thunderstorm Warning | RLX | Mason | 58 min |
| Nov 1, 2:15 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 60 min |
| Nov 1, 2:25 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam, Wood | 65 min |
| Nov 1, 2:43 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Calhoun, Kanawha, Lincoln, Mason, Pleasants and 4 more | 62 min |
| Nov 1, 3:25 AM EDT | Special Weather Statement | RLX | Braxton, Doddridge, Gilmer, Harrison, Lewis | 65 min |
| Nov 1, 4:01 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Harrison, Lewis, Taylor, Upshur | 59 min |
| Nov 1, 4:11 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Clay, Fayette, Nicholas, Randolph and 3 more | 64 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.